Alert archive / Georgia / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 166, NWS Atlanta, GA

June 10, 20244 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 10, 2024, 3:47 PM EDT for 4 counties in Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2024, 3:47 PM EDT (19:47 UTC)
Expired
Jun 10, 2024, 4:15 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crisp County, GA, Dooly County, GA, Pulaski County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 62 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2024-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 598 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2024-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
598 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.9

Open this sounding in Storm Lab

The text

As transmitted.

672 
WUUS52 KFFC 101947
SVRFFC
GAC081-093-235-315-102015-
/O.NEW.KFFC.SV.W.0166.240610T1947Z-240610T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
347 PM EDT Mon Jun 10 2024

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southern Pulaski County in central Georgia...
  Northwestern Wilcox County in central Georgia...
  Southeastern Dooly County in central Georgia...
  Northeastern Crisp County in central Georgia...

* Until 415 PM EDT.

* At 347 PM EDT, a severe thunderstorm was located over Tippettville,
  or 7 miles east of Vienna, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Hawkinsville, Pineview, Wallace, Pleasant View, Tippettville, Cedar
  Creek, Tremont, Hartford, Pope City, Ocmulgee Banks, Finleyson, and
  Mock Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3214 8374 3229 8345 3216 8331 3215 8332
      3214 8331 3212 8331 3211 8334 3210 8332
      3209 8332 3209 8331 3208 8330 3197 8364
TIME...MOT...LOC 1947Z 239DEG 30KT 3208 8365 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:45 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 10, 2:45 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
245 PM EDT Mon Jun 10 2024

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Tuesday)
Issued at 222 PM EDT Mon Jun 10 2024

Cold front continues to slowly traverse the CWA today. For those
behind it, some relief from the humidity is filtering in - for those
in front of it, it's hot, it's humid, and thunderstorms, some of
which could be severe, are possible. Deep trough is in place across
the eastern CONUS with notable speed max over east central GA into
SC. Right entrance region is in favorable location to provide some
lift over east central Georgia. Day time heating has brought
temperatures well into the upper 80s and lower 90s across this area
with dewpoints that are in the lower 70s. Upper level trough has
brought moderately cooler temps aloft, allowing lapse rate to
increase to 7 C/km. Put together, this has created plenty of
instability, with MLCAPE values surging to 2000+ J/kg. Effective
bulk shear is substantial, approaching 40-50 kts in this area,
though hodographs are relatively straight, keeping SRH values low
overall. Hail looks to be the primary threat this afternoon for east
central Georgia, though damaging winds will also be possible.
Overall tornado threat is low, but won't say zero, as a mesoscale
accident with outflow interactions is rarely out of the realm of
possibility. Severe Thunderstorm Watch has been issued for this area
through this evening.

This is the main show in the short term. These storms should move
out of the CWA by this evening. The front is expected to continue
creeping to the south. This should keep central GA dry tomorrow, but
it may take a bit longer for the drier air to arrive. Highs tomorrow
will be a bit split, with low 80s to the north, mid 80s across the
metro, and upper 80s to 90s in central Georgia. Lows tonight and
tomorrow will see a similar split as well, with the north seeing
upper 50s, right at 60 in the metro, and mid to upper 60s in central
Georgia.

Lusk

&&

.LONG TERM...
(Wednesday morning through next Sunday)
Issued at 222 PM EDT Mon Jun 10 2024

No major changes made to the extended forecast. Models continue
to struggle with the long term outlook, so this discussion will
remain overall broad to explore forecast challenges. A broad upper
level ridge will make flow weak across the Southeast and into the
Gulf of Mexico. Models are still attempting to resolve a weak
gulf surface low with the potential to transport significant
moisture northward. The track of the low itself will have major
implications in the amount of moisture that is brought northward.
Run to run model variability on max PWATs has ranged from around
2.0" to as high as 2.75". Again, dependent on the track and
strength of the broad surface low. A secondary factor to consider
is the potential development of the Bermuda High. Recent model
runs have strengthened the high, both pushing the Gulf Low
westward, but also driving northwest flow into GA. This
effectively dry wedges much of GA and could have some major
implications to moisture availability across a large portion of
the CWA. Should the wedge like pattern develop, PoPs will be
relegated to the far southern portions of the CWA if not outside
the CWA all together. However, given the uncertainty in the Gulf
Low development will likely maintain low PoPs much further into
Central and North GA than models currently resolve. CAPE and shear
values do not appear all too impressive for this time of the year
so severe weather looks to be unlikely for now.

Temperatures will generally increase as we move through the week,
with highs climbing from the mid 80s up into the mid 90s. Given the
potential moisture, this could be the steamiest conditions we've had
so far this year.

SM/01

&&

.AVIATION...
(18Z TAFS)
Issued at 134 PM EDT Mon Jun 10 2024

VFR through TAF period. Any SHRA concerns have cleared metro TAF
sites. Cloud cover should fade through afternoon and remain VFR.
SKC tonight into tomorrow. NW winds will pick up to 7-12 kts,
lighter overnight, 6-10 kts tomorrow afternoon from NW again.

//ATL Confidence...18Z Update...
High all elements.

Lusk

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          60  86  62  89 /   0   0   0   0
Atlanta         63  86  64  90 /   0   0   0   0
Blairsville     53  79  56  82 /   0   0   0   0
Cartersville    57  84  57  89 /   0   0   0   0
Columbus        67  90  67  92 /   0   0   0  10
Gainesville     60  85  62  87 /   0   0   0   0
Macon           66  90  65  92 /  10   0   0  10
Rome            59  85  58  89 /   0   0   0   0
Peachtree City  61  87  61  90 /   0   0   0   0
Vidalia         70  91  70  92 /  40  10  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Lusk
LONG TERM....01
AVIATION...Lusk
Hazardous weather outlook, Jun 10, 2:59 PM EDT, 48 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
259 PM EDT Mon Jun 10 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
259 PM EDT Mon Jun 10 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

A Severe Thunderstorm Watch is in effect for east central Georgia
through this evening. The primary threats with any storms that
form will be large hail and damaging winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Additional isolated thunderstorms may develop in central Georgia
Thursday, Friday or Saturday. The threat for widespread severe
weather appears low through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 10, 2:19 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
219 PM EDT Mon Jun 10 2024

GAZ109-110-101845-
Telfair GA-Dodge GA-
219 PM EDT Mon Jun 10 2024

...A strong thunderstorm will impact portions of southeastern Dodge
and northwestern Telfair Counties through 245 PM EDT...

At 218 PM EDT, a strong thunderstorm was near Five Points, or 10
miles east of Abbeville, moving east at 10 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Milan, Rhine, Chauncey, Jay Bird Springs, Five Points, Achord, and
Godwinsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Georgia.

&&

LAT...LON 3194 8321 3209 8325 3219 8301 3215 8299
      3215 8298 3195 8290
TIME...MOT...LOC 1818Z 249DEG 7KT 3204 8313

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 10, 2:26 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
226 PM EDT Mon Jun 10 2024

GAZ111>113-101900-
Toombs GA-Wheeler GA-Montgomery GA-
226 PM EDT Mon Jun 10 2024

...A strong thunderstorm will impact portions of southwestern Toombs,
southeastern Wheeler and southern Montgomery Counties through 300 PM
EDT...

At 226 PM EDT, a strong thunderstorm was near Jordan, or 7 miles
south of Mount Vernon, moving east at 20 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Mount Vernon, Vidalia, Uvalda, Ailey, Higgston, Alston, Center,
Toombs Central, McNatt Falls, South Thompson, Rock Springs, Cedar
Crossing, Jordan, Charlotteville, and English Eddy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central and southeastern Georgia.

&&

LAT...LON 3196 8266 3214 8270 3224 8242 3197 8230
      3197 8248 3196 8250
TIME...MOT...LOC 1826Z 261DEG 16KT 3207 8260

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 10, 2:38 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
238 PM EDT Mon Jun 10 2024

GAZ093>095-101915-
Macon GA-Peach GA-Houston GA-
238 PM EDT Mon Jun 10 2024

...A strong thunderstorm will impact portions of Macon, south central
Peach and west central Houston Counties through 315 PM EDT...

At 238 PM EDT, a strong thunderstorm was over Garden Valley, or 7
miles north of Oglethorpe, moving east at 20 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Oglethorpe, Montezuma, Marshallville, Ideal, Saint Louis, Whitewater
State Park, Garden Valley, Winchester, Bartlett, and Hicks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3231 8420 3243 8418 3249 8413 3250 8377
      3229 8386 3229 8390 3228 8390 3228 8391
TIME...MOT...LOC 1838Z 276DEG 19KT 3240 8410

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 10, 3:17 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
317 PM EDT Mon Jun 10 2024

GAZ105-106-108-101945-
Crisp GA-Dooly GA-Wilcox GA-
317 PM EDT Mon Jun 10 2024

...A strong thunderstorm will impact portions of southwestern Wilcox,
southeastern Dooly and Crisp Counties through 345 PM EDT...

At 317 PM EDT, a strong thunderstorm was over Raines, or near
Cordele, moving east at 25 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cordele, East Crisp, Fort Early, Georgia Veterans Memorial St Pk,
Richwood, Raines, Tremont, Wenona, Seville, Hatley, and Pleasant
View.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3185 8392 3185 8393 3186 8394 3186 8393
      3190 8393 3191 8392 3193 8392 3199 8395
      3200 8394 3212 8363 3188 8354 3184 8388
TIME...MOT...LOC 1917Z 252DEG 21KT 3193 8385

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 10, 3:30 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
330 PM EDT Mon Jun 10 2024

GAZ106-108>110-102000-
Crisp GA-Telfair GA-Wilcox GA-Dodge GA-
330 PM EDT Mon Jun 10 2024

...Strong thunderstorms will impact portions of southwestern Dodge,
southwestern Telfair, Wilcox and east central Crisp Counties through
400 PM EDT...

At 330 PM EDT, a line of strong thunderstorms was along a line
extending from near Hatley to near Owensboro to China Hill, and
moving northeast at 25 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Abbeville, Rochelle, Milan, Rhine, Pitts, Temperance, Browning, China
Hill, Antioch Church, Owensboro, and Hatley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Georgia.

&&

LAT...LON 3185 8318 3185 8350 3188 8368 3206 8349
      3201 8293 3183 8306 3183 8315
TIME...MOT...LOC 1930Z 223DEG 22KT 3192 8358 3187 8337 3187 8309

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 9:45 PM EDTSpecial Weather StatementFFCCherokee30 min
Jun 9, 10:07 PM EDTSpecial Weather StatementFFCGwinnett38 min
Jun 9, 11:05 PM EDTSpecial Weather StatementFFCHenry25 min
Jun 10, 1:30 AM EDTSpecial Weather StatementFFCFloyd, Paulding30 min
Jun 10, 2:55 AM EDTSpecial Weather StatementFFCClayton, Henry35 min
Jun 10, 2:58 AM EDTSpecial Weather StatementFFCBaldwin32 min
Jun 10, 3:08 AM EDTSpecial Weather StatementFFCWashington37 min
Jun 10, 3:24 AM EDTSpecial Weather StatementFFCHenry, Jasper36 min
Jun 10, 3:28 AM EDTSpecial Weather StatementFFCWashington32 min
Jun 10, 3:44 AM EDTSpecial Weather StatementFFCHeard31 min
Jun 10, 3:46 AM EDTSpecial Weather StatementFFCButts, Jasper29 min
Jun 10, 3:54 AM EDTSpecial Weather StatementFFCWashington36 min
Jun 10, 4:01 AM EDTSevere Thunderstorm WarningFFCBaldwin, Butts, Jasper, Jones, Putnam18 min
Jun 10, 4:03 AM EDTSevere Thunderstorm WarningFFCEmanuel, Jefferson, Washington27 min
Jun 10, 4:07 AM EDTSevere Thunderstorm WarningFFCCoweta, Heard, Meriwether, Troup38 min
Jun 10, 4:27 AM EDTSpecial Weather StatementFFCEmanuel33 min
Jun 10, 4:33 AM EDTSevere Thunderstorm WarningFFCEmanuel, Jefferson27 min
Jun 10, 4:44 AM EDTSpecial Weather StatementFFCMeriwether, Pike31 min
Jun 10, 2:19 PM EDTSpecial Weather StatementFFCDodge26 min
Jun 10, 2:26 PM EDTSpecial Weather StatementFFCMontgomery34 min
Jun 10, 2:31 PM EDTSevere Thunderstorm WarningFFCCrisp44 min
Jun 10, 2:36 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair, Wheeler39 min
Jun 10, 2:38 PM EDTSpecial Weather StatementFFCMacon37 min
Jun 10, 2:43 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs47 min
Jun 10, 2:44 PM EDTSevere Thunderstorm WarningFFCHouston, Macon, Peach46 min
Jun 10, 3:14 PM EDTSevere Thunderstorm WarningFFCDooly, Houston, Macon, Pulaski46 min
Jun 10, 3:17 PM EDTSpecial Weather StatementFFCCrisp28 min
Jun 10, 3:26 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Sumter30 min
Jun 10, 3:30 PM EDTSpecial Weather StatementFFCWilcox30 min
Jun 10, 4:02 PM EDTSpecial Weather StatementFFCDodge, Telfair, Wheeler, Wilcox28 min
Jun 10, 4:12 PM EDTSpecial Weather StatementFFCDodge, Pulaski33 min
Jun 10, 4:23 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens, Telfair, Wheeler52 min
Jun 10, 5:00 PM EDTSevere Thunderstorm WarningFFCLaurens, Montgomery, Treutlen, Wheeler30 min
Jun 10, 5:22 PM EDTSpecial Weather StatementFFCTreutlen38 min
Jun 10, 5:26 PM EDTSpecial Weather StatementFFCEmanuel, Treutlen34 min
Jun 10, 5:47 PM EDTSpecial Weather StatementFFCEmanuel28 min
Jun 10, 6:03 PM EDTSpecial Weather StatementFFCJohnson27 min
Jun 10, 6:07 PM EDTSpecial Weather StatementFFCWilcox23 min
Jun 10, 6:13 PM EDTSpecial Weather StatementFFCDooly, Pulaski32 min
Jun 10, 6:16 PM EDTSpecial Weather StatementFFCEmanuel14 min
Jun 10, 6:31 PM EDTSpecial Weather StatementFFCEmanuel14 min
Jun 10, 6:42 PM EDTSpecial Weather StatementFFCBleckley, Pulaski33 min
Jun 10, 7:08 PM EDTSpecial Weather StatementFFCBleckley, Laurens37 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.